Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Sep 2, 2021, 6:51 PM CDT for Lane County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2021, 6:51 PM CDT (23:51 UTC)
- Expired
- Sep 2, 2021, 7:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.50 in
- Wind
- 55
County Lane County, KS
The radar
The Dodge City radar (KDDC), 107 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 713 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted.
638
WWUS83 KDDC 022351
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
651 PM CDT Thu Sep 2 2021
KSZ044-030030-
Lane KS-
651 PM CDT Thu Sep 2 2021
...A strong thunderstorm will impact portions of northern Lane County
through 730 PM CDT...
At 650 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Shields, moving east at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shields and Pendennis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for west central
Kansas.
&&
LAT...LON 3870 10026 3859 10025 3860 10060 3870 10061
TIME...MOT...LOC 2350Z 263DEG 6KT 3871 10052
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
$$
FINCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Sep 2, 4:55 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 2, 4:55 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 455 PM CDT Thu Sep 2 2021 ...Updated Aviation... .SHORT TERM...(This evening through Friday) Issued at 112 PM CDT Thu Sep 2 2021 Another round of thunderstorms will be possible this evening through early Friday morning as an upper level shortwave trough lifts east- northeast through Nebraska into the Upper Midwest, ushering an attendant cold front southeastward into western Kansas. Short range models indicate a gradually intensifying field of westerlies aloft spreading eastward out of the Colorado Rockies into the high plains of eastern Colorado/western Kansas this evening. Meanwhile, resumed surface heating after decreasing cloud cover from this morning's storms will allow steepening low/mid level lapse rates across much of southwest and portions of central Kansas by late afternoon. Additionally, prevailing southerlies will continue to support a rich moisture axis up into central and portions of southwest Kansas with surface dewpoints holding well up into the mid 60s(F) to near 70F, providing sufficient instability ahead of the slowly approaching front. Thunderstorms are expected to develop along and ahead of the frontal boundary this evening, then spread eastward through the overnight hours. With the best dynamic support aloft residing farther north, the best chance for storms will be generally north of Highway 50, particularly near and along the I-70 corridor. MLCAPE values upward of 2000 to 2500 J/kg and modestly favorable vertical shear profiles will support a strong to marginally severe potential. With PW values up around 2 inches, there will also be an increased potential for localized flooding due to periods of heavy rainfall. As for temperatures, cooler air will begin to filter into west central Kansas tonight in wake of a slow moving cold front, dropping lows well down into the 60s(F) by early Friday morning. Lows in the upper 60s(F)/lower 70s(F) can be expected farther southeast in south central Kansas. More seasonal temperatures are likely Friday as cooler air continues to spread southward through southwest and central Kansas behind the aforementioned front as it sags toward the Oklahoma Panhandle. Look for afternoon highs mainly up into the 80s(F) with near 90F still possible in some locations near and along the Oklahoma border. .LONG TERM...(Friday night through Thursday) Issued at 202 PM CDT Thu Sep 2 2021 Thunderstorm chances continue Friday night into Saturday as medium range models indicate another upper level shortwave trough transitioning east through the Northern Plains, nudging a frontal boundary already entering western Kansas a little farther south before stalling out generally in vicinity of the Oklahoma border. With a pool of rich moisture elongated with the boundary providing sufficient instability, thunderstorms are expected to develop later in the afternoon into early evening as another round of H5 vort maxima eject out of the Colorado Rockies in conjunction with peak daytime heating. Enough vertical shear will be present to support the potential for strong to marginally severe storms, not to mention a localized flooding threat due to higher PW values. A drier pattern is likely to take hold early next week as a building ridge aloft amplifies while drifting east across the Intermountain West. Milder temperatures are likely Saturday as surface high pressure moving southeast out of the Northern High Plains reinforces a cooler air mass settling across the high plains of western Kansas. Expect highs only up into the mid/upper 70s(F) in central Kansas to the 80s(F) farther south/southwest. Temperatures will then undergo a gradual warming trend through early next week as low level southerlies return to western Kansas ahead of the approaching upper level ridge. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 455 PM CDT Thu Sep 2 2021 VFR will continue to prevail, outside of convection, through this TAF period. Variable amounts of mid level clouds will continue. Radar at 2150z showed scattered thunderstorms near LBL, GCK and DDC, moving northeast. This activity will continue through about 06z Fri, with confidence of direct terminal impacts low. Carried VCSH/VCTS/CB. By 12z Fri, a weak cold front will sag south through SW KS, accompanied by a gentle NEly wind shift. NE winds of 10-20 kts will prevail behind the cold front daylight Friday, with continued broken/overcast mid level cloud. Consensus of short term models suggests a period of post-frontal MVFR stratus at HYS for several hours around 12z Fri. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 87 65 80 / 50 40 60 50 GCK 66 85 63 80 / 50 40 60 40 EHA 65 89 63 83 / 40 40 50 50 LBL 67 91 64 83 / 50 50 50 60 HYS 68 84 62 78 / 70 40 60 30 P28 72 90 69 85 / 50 60 70 60 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...Turner
Hazardous weather outlook, Sep 2, 1:56 AM CDT, 16 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 156 AM CDT Thu Sep 2 2021 KSZ030-031-043>046-061>066-074>081-084>090-030700- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 156 AM CDT Thu Sep 2 2021 /1256 AM MDT Thu Sep 2 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Increasing rain chances Thursday associated with an upper level wave bringing in ample tropical moisture from the southwest. Severe weather threat is relatively low, but flooding could be a concern for points east of the Hwy 183 corridor where up to 2 inches of rain is possible through early Saturday morning. Day 1 Hazards ------------- * Flooding: Limited risk * Lightning: Significant risk .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Days 2-7 Discussion ------------------- Continued rain showers and isolated thunderstorms through early Saturday morning will give way to ongoing flooding threats for eastern counties into central and south central Kansas. Severe weather is not expected during this time period as storms will diminish in coverage and exit to the east and northeast Saturday before dry and warming conditions return to end the weekend and through much of next work week. Days 2-7 Hazards ---------------- - Flooding: Limited risk - Lightning: Significant risk * Saturday - Lightning: Limited risk * Sunday No hazards. * Monday No hazards. * Tuesday No hazards. * Wednesday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Sep 2, 3:41 PM CDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Dodge City KS
341 PM CDT Thu Sep 2 2021
KSZ045-046-065-022130-
Rush KS-Pawnee KS-Ness KS-
341 PM CDT Thu Sep 2 2021
...A strong thunderstorm will impact portions of east central Ness,
northwestern Pawnee and western Rush Counties through 430 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alexander, moving northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Alexander around 345 PM CDT.
Nekoma around 350 PM CDT.
Hargrave around 355 PM CDT.
Rush Center around 400 PM CDT.
Other locations in the path of this storm include La Crosse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3857 9925 3840 9915 3825 9957 3826 9957
3826 9958 3838 9972 3868 9953
TIME...MOT...LOC 2040Z 235DEG 40KT 3838 9956
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
FINCHSpecial weather statement, Sep 2, 4:22 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Dodge City KS
422 PM CDT Thu Sep 2 2021
KSZ031-046-022215-
Rush KS-Ellis KS-
422 PM CDT Thu Sep 2 2021
...A strong thunderstorm will impact portions of northeastern Rush
and southeastern Ellis Counties through 515 PM CDT...
At 421 PM CDT, Doppler radar was tracking a strong thunderstorm near
Loretta, moving northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3845 9903 3843 9915 3878 9937 3891 9904
TIME...MOT...LOC 2121Z 235DEG 40KT 3863 9912
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
FINCHSpecial weather statement, Sep 2, 6:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
651 PM CDT Thu Sep 2 2021
KSZ044-030030-
Lane KS-
651 PM CDT Thu Sep 2 2021
...A strong thunderstorm will impact portions of northern Lane County
through 730 PM CDT...
At 650 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Shields, moving east at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shields and Pendennis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for west central
Kansas.
&&
LAT...LON 3870 10026 3859 10025 3860 10060 3870 10061
TIME...MOT...LOC 2350Z 263DEG 6KT 3871 10052
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
FINCHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 3:41 PM CDT | Special Weather Statement | DDC | Rush | 49 min |
| Sep 2, 4:22 PM CDT | Special Weather Statement | DDC | Rush | 53 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.